Rhode Island, 2008Flood in Rhode Island, August 8, 2008
August 8, 2008 · NWS BOX · 1 event in 1 county or zone
An upper level trough moved across Southern New England pulling a cold front with it. The cold front provided enough lift for showers and thunderstorms to develop while cold upper level temperatures provided enough instability and a good environment for large hail to form.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level trough moved across Southern New England pulling a cold front with it. The cold front provided enough lift for showers and thunderstorms to develop while cold upper level temperatures provided enough instability and a good environment for large hail to form. The atmosphere was very moist ahead of the cold front which contributed to very heavy rain that resulted in flooding in some locations.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Aug 8, 2:31 PM EST, 29 minutes earlier.
Area forecast discussion, Aug 8, 2:31 PM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
331 PM EDT FRI AUG 8 2008
.SYNOPSIS...
UPPER LEVEL POOLS OF COLD AIR...HIGHLY UNUSUAL IN THEIR SUMMERTIME
REPEAT VISITS OVER OUR AREA...WILL CONTINUE THROUGH THE NEXT WEEK OR
SO RESULTING IN SLIGHTLY BELOW NORMAL TEMPERATURES ALONG WITH
SCATTERED MAINLY AFTERNOON/EVENING STRONG THUNDERSTORMS. A THREAT
FOR A PERIOD OF HEAVIER RAINS MAY DEVELOP SOMETIME IN THE SUN-MON
PERIOD.
&&
.NEAR TERM /UNTIL 10 PM THIS EVENING/...
CONVECTION INCREASING IN COVERAGE ACROSS CT VALLEY AND BERKSHIRES AT
3 PM. MLCAPES AROUND 1000 J/KG IN THIS REGION AND INSTABILITY AXIS
EXTENDS EWD INTO N RI AND CENTRAL MA SO ACTIVITY MAY CONTINUE TO
INCREASE NEXT 1-2 HOURS AS IT MOVES EWD.
SEVERE WX THREAT WILL CONTINUE THIS AFTERNOON WITH LARGE HAIL THE
PRIMARY THREAT. LAPS SOUNDINGS DO SHOW INVERTED V PROFILE SO SOME
OF THE STRONGER/DEEPER CORES MAY ALSO HAVE SOME STRONG WIND.
LATEST MESOANALYSIS ALSO SHOWING 0-6KM SHEAR 30-40 KTS ACROSS E MA
SO ANY STORMS IN THIS REGION NEXT 1-2 HOURS HAVE POTENTIAL TO
ORGANIZE INTO LINE SEGMENTS OR ACQUIRE WEAK ROTATION...BUT SHEAR
FORECAST TO WEAKEN THROUGH THE AFTERNOON.
EXPECT ACTIVITY TO LIFT NORTHWARD BY THIS EVENING SO WILL HAVE
HIGHEST POPS THIS EVENING NW ZONES WITH POPS DECREASING TO THE
SOUTH.
&&
.SHORT TERM /10 PM THIS EVENING THROUGH SATURDAY NIGHT/...
WEAK COOL FRONT MOVES OFFSHORE LATER TONIGHT WITH GENERAL DRYING
TREND AND ANY SHOWERS/TSTMS SHOULD BE NORTH OF REGION BY MIDNIGHT
WITH DRY OVERNIGHT PERIOD.
SAT...LOOKS LIKE A NICE DAY WITH MUCH LESS COVERAGE OF
SHOWERS/TSTMS. DIGGING UPPER LOW THROUGH NORTHERN GT LAKES WILL
RESULT IN RISING HEIGHTS AND 500 MB TEMPS WARM SLIGHTLY LEADING TO
WEAK INSTABILITY AND MARGINAL MID LEVEL LAPSE RATES. WE HAVE JUST
SLIGHT CHC POPS IN THE GRIDS NORTH OF THE MASS PIKE REGION DURING
THE AFTERNOON...BUT OVERALL LOOKING MOSTLY DRY ACROSS SNE. 850 MB
TEMPS +11 TO +12 SUPPROT MAXES IN UPPER 70S TO LOWER 80S...BUT LIGHT
FLOW WILL PROMOTE LOCAL SEABREEZES IN AFTERNOON.
SAT NIGHT...UPPER LOW FCST TO AMPLIFY AS IT MOVES THROUGH EASTERN
LAKES WITH ANY CONVECTION CONFINED TO THE WEST OF SNE THROUGH 12Z
SUN CLOSER TO UPPER VORTEX. NO POPS IN FCST FOR SAT NIGHT.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
ANOTHER ANOMALOUSLY STRONG UPPER LEVEL VORTEX WILL TAKE AIM AT THE
GREAT LAKES THROUGH NEW ENGLAND REGIONS SUNDAY AND MONDAY. 00Z MODELS
ARE IN DECENT AGREEMENT WITH THIS FEATURE...BUT THERE ARE SOME
DIFFERENCES IN TIMING.
SATURDAY NIGHT SHOULD BE DRY AS WE LOOK TO BE IN BETWEEN SYSTEMS.
FOR SUNDAY...THE UPPER LOW WILL APPROACH. THIS WILL LIKELY RESULT IN
A DEVELOPING BAND OF SHOWERS AND THUNDERSTORMS SUNDAY MORNING ACROSS
UPSTATE NY WHICH SHOULD SWING EASTWARD INTO NEW ENGLAND DURING THE
AFTERNOON HOURS. RAINFALL COULD BE LOCALLY HEAVY. IN ADDITION...IF
AMPLE DESTABILIZATION CAN OCCUR EARLY ENOUGH...ISOLD/SCT STRONG
STORMS WOULD BE POSSIBLE. THE 00Z GFS AND ECMWF DISAGREE ON HOW LONG
THIS SYSTEM WILL HANG AROUND...WITH THE ECMWF HOLDING ONTO HEAVY
SHOWERS AND TSTMS ALL THE WAY THROUGH MONDAY NIGHT. FOR NOW WILL TAKE
A COMPROMISE AND GO WITH CHANCE POPS ONLY INTO MONDAY.
AFTER MONDAY...A MORE ZONAL FLOW LOOKS TO TAKE OVER. WEAK TROF TO
MOVE THROUGH ON TUE. WENT ONLY WITH SLIGHT CHANCE THEN DUE TO
BOUNDARY LAYER MOISTURE QUESTIONS.
INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS MIDWEEK WITH NEXT
DEEP SHORT WAVE...BUT CONFIDENCE IS LOW.
TEMPS THROUGH THE PERIOD LOOK TO AVERAGE A BIT BELOW NORMAL...BUT A
WARMUP LOOKS TO BE IN THE CARDS TOWARD MID NEXT WEEK.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
AREAS OF MVFR IN SCT SHOWERS/TSTMS THROUGH EARLY EVENING...THEN MVFR
OR IFR CIGS POSSIBLY DEVELOPING MHT/BDL/BAF/ORH/BOS LATE TONIGHT.
SAT...LOCAL MVFR/IFR CIGS EARLY MORNING INTERIOR
LOCATION...OTHERWSIE VFR. SLIGHT CHC OF A SHOWER MAINLY NORTH OF
BAF-ORH-BOS IN THE AFTN.
OUTLOOK...SATURDAY NIGHT THROUGH WEDNESDAY...
VFR LIKELY SATURDAY NIGHT...BUT THERE COULD BE SOME SNEAKY STRATUS
AND FOG LATE. POCKETS OF MVFR AND IFR IN SHOWERS AND TSTMS SUN AFTN
INTO MONDAY. RETURNING TO VFR LATER MONDAY NIGHT AND TUE.
&&
.MARINE...
THROUGH SAT NIGHT...WINDS AND SEAS BELOW SCA THRESHOLD.
OUTLOOK...SUNDAY THROUGH WEDNESDAY...
LOOKS RATHER TRANQUIL AS SEAS SHOULD REMAIN IN THE 1 TO 4 FOOT RANGE
WITH SUSTAINED WINDS GENERALLY LESS THAN 15 KNOTS. HOWEVER...MARINERS
WILL HAVE TO BE ON THE LOOKOUT FOR SCATTERED AFTERNOON/EVENING
SHOWERS AND THUNDERSTORMS WHICH COULD BRING LOCALLY HIGHER WINDS AND
SEAS ALONG WITH AN ATTENDANT LIGHTNING THREAT. A PROLONGED PERIOD OF
HEAVIER RAINS COULD OCCUR SUNDAY NIGHT INTO MONDAY.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.
&&
SYNOPSIS...KJC/FRANK
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...FRANK
AVIATION...FRANK/RLG
MARINE...KJC/FRANK
Hazardous weather outlook, Aug 8, 3:26 AM EST, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
426 AM EDT FRI AUG 8 2008
CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-090830-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
426 AM EDT FRI AUG 8 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
AREAS OF DENSE FOG UNTIL 7 AM...MAINLY THE INTERIOR RIVER VALLEYS.
SCATTERED SEVERE THUNDERSTORMS ARE A STRONG LIKELIHOOD BETWEEN NOON
AND 8 PM WITH LARGE HAIL THE PRIMARY THREAT. ISOLATED DAMAGING WIND
GUSTS ARE ALSO POSSIBLE. HEAVY RAINFALL FROM SLOW MOVING THUNDERSTORMS
WILL ALSO RESULT IN AREAS OF URBAN AND POOR DRAINAGE FLOODING.
LIGHTNING STRIKES SHOULD CAUSE POCKETS OF POWER OUTAGES.
TODAYS SEVERE STORMS SHOULD BEGIN AN HOUR OR SO EARLIER THAN YESTERDAY
AND ARE MOST FAVORED ACROSS NORTHERN CONNECTICUT...RHODE ISLAND AND
EASTERN MASSACHUSETTS BETWEEN NOON AND 5 PM.
THE EMPHASIS FOR SEVERE STORMS SHOULD SHIFT LATE THIS AFTERNOON TO
NORTHWEST MASSACHUSETTS AND SOUTH CENTRAL NEW HAMPSHIRE WHILE
DIMINISHING IN NORTHEAST CONNECTICUT...RHODE ISLAND AND SOUTHEAST
MASSACHUSETTS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SHOWERS AND THUNDERSTORMS ARE LIKELY TO DEVELOP SUNDAY AFTERNOON. A
FEW STORMS COULD BECOME STRONG TO SEVERE IF SUFFICIENT INSTABILITY
DEVELOPS. HEAVY RAINFALL MAY OCCUR AS WELL. THE ACTIVITY WILL LIKELY
LINGER THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ230>237-250-254-255-090830-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
426 AM EDT FRI AUG 8 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED STRONG THUNDERSTORMS ARE EXPECTED IN THE MASSACHUSETTS
COASTAL WATERS BETWEEN NOON AND 5 PM. STRONGEST STORMS SHOULD FORM
OVER THE LAND AND DRIFT EAST NORTHEAST INTO THE COASTAL
WATERS...PARTICULARLY BETWEEN BOSTON HARBOR AND PLYMOUTH WITH
HAIL...LIGHTNING STRIKES AND WIND GUSTS TO 35 KNOTS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THUNDERSTORMS ARE POSSIBLE LATE SUNDAY INTO MONDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 8, 2:08 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
308 PM EDT FRI AUG 8 2008
MAZ018-019-082000-
EASTERN PLYMOUTH MA-WESTERN PLYMOUTH MA-
308 PM EDT FRI AUG 8 2008
...STRONG THUNDERSTORM DEVELOPING NEAR HANOVER...
AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE SMALL HAIL OVER
HANOVER...OR ABOUT 8 MILES SOUTHEAST OF WEYMOUTH...MOVING NORTHEAST
AT 9 MPH.
THE THUNDERSTORM WILL BE NEAR...
NORWELL BY 320 PM EDT...
SCITUATE BY 340 PM EDT.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE
HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR
POSSIBLE WARNINGS.
JWD
Special weather statement, Aug 8, 2:11 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
311 PM EDT FRI AUG 8 2008
MAZ002-003-008-010-082015-
EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-WESTERN FRANKLIN MA-WESTERN
HAMPSHIRE MA-
311 PM EDT FRI AUG 8 2008
AT 305 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50
MPH AND SMALL HAIL 3 MILES EAST OF PLAINFIELD...OR ABOUT 14 MILES
WEST OF GREENFIELD...MOVING EAST AT 8 MPH.
THE THUNDERSTORM WILL BE NEAR...ASHFIELD AND GOSHEN BY 330 PM EDT...6
MILES SOUTH OF SHELBURNE BY 400 PM EDT...CONWAY AND 6 MILES NORTH OF
WILLIAMSBURG BY 410 PM EDT...WHATELY AND SUNDERLAND BY 420 PM EDT.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE
HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR
POSSIBLE WARNINGS.
RLG
Special weather statement, Aug 8, 2:18 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
318 PM EDT FRI AUG 8 2008
CTZ002-MAZ009-011-081945-
EASTERN HAMPDEN MA-HARTFORD CT-WESTERN HAMPDEN MA-
318 PM EDT FRI AUG 8 2008
AT 315 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 4 MILES NORTH OF GRANBY...OR ABOUT 9 MILES
NORTHWEST OF WINDSOR LOCKS...MOVING EAST AT 9 MPH.
THE THUNDERSTORM WILL BE NEAR...SUFFIELD AND EAST GRANBY BY 350 PM
EDT.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE
HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR
POSSIBLE WARNINGS.
RLG
Special weather statement, Aug 8, 2:41 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
341 PM EDT FRI AUG 8 2008
CTZ004-RIZ001-003-004-006-082045-
EASTERN KENT RI-NORTHWEST PROVIDENCE RI-WASHINGTON RI-WESTERN KENT
RI-WINDHAM CT-
341 PM EDT FRI AUG 8 2008
...STRONG THUNDERSTORM DEVELOPING NEAR THE CONNECTICUT AND RHODE
ISLAND STATE BORDER...
AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE SMALL HAIL OVER
STERLING...OR ABOUT 7 MILES EAST OF PLAINFIELD...MOVING SOUTHEAST AT
16 MPH.
THE THUNDERSTORM WILL BE NEAR...
COVENTRY BY 400 PM EDT...
WEST GREENWICH BY 410 PM EDT...
EAST GREENWICH BY 425 PM EDT.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.
JWD
Local storm report, Aug 8, 2:59 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
359 PM EDT FRI AUG 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM HAIL SHELBURNE 42.58N 72.68W
08/08/2008 E0.75 INCH FRANKLIN MA AMATEUR RADIO
PENNY SIZE HAIL COVER RTE ON 112
&&
WSIMPSONSpecial weather statement, Aug 8, 3:00 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
400 PM EDT FRI AUG 8 2008
RIZ001>006-082030-
BRISTOL RI-EASTERN KENT RI-NORTHWEST PROVIDENCE RI-SOUTHEAST
PROVIDENCE RI-WASHINGTON RI-WESTERN KENT RI-
400 PM EDT FRI AUG 8 2008
...STRONG THUNDERSTORMS DEVELOPING IN RHODE ISLAND...
AT 4 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE SMALL HAIL OVER
WEST WARWICK...OR ABOUT 3 MILES WEST OF WARWICK...MOVING NORTHEAST
AT 6 MPH. OTHER STORMS WERE DEVELOPING FARTHER WEST IN COVENTRY.
THE THUNDERSTORM WILL BE NEAR...
CRANSTON BY 430 PM EDT...
PROVIDENCE BY 445 PM EDT.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.
JWD
Flood, Kent
- When
- August 8, 3:00 PM EST to 4:00 PM EST
- Where
- Kent County, 1.38 mi S of River Pt to 0.76 mi NNE of Crompton
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Broadcast Media
- Coordinates
- 41.700, -71.520
A basement on Baker Street and Baker Street itself was flooded by heavy rain. Also in West Warwick, a couple of businesses and an apartment complex was evacuated due to flooding.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Maine, August 8, 2008$829,000 · 6 events
- Flooding in Maine, August 8, 2008$806,000 · 5 events
- Flash Flood in New Mexico, August 8, 2008$300,000 · 1 event
- Tornadoes in Louisiana, August 8, 2008$250,000 · EF0 · 2 events
- Flash Flooding and Hail in Colorado, August 8, 20081 injured · $26,000 · 61 kt wind · 10 events
- Flood and Hail in Connecticut, August 8, 2008$28,000 · 50 kt wind · 9 events
- Damaging Winds and Lightning Strike in Florida, August 8, 2008$22,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Idaho, August 8, 2008$22,000 · 52 kt wind · 4 events
- Flood in Massachusetts, August 8, 2008$25,000 · 1 event
- Heavy Rain in Kansas, August 8, 200813 events
- Hail and Damaging Winds in Washington, August 8, 2008$4,000 · 1 in hail · 8 events
- Flash Flooding and Debris Flow in Colorado, August 8, 2008$8,000 · 1 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 131529.